MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK¿ SYRINGE WITH ATTACHED NEEDLE 25 G; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK¿ SYRINGE WITH ATTACHED NEEDLE 25 G; PISTON SYRINGE
Model Number 309582
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B.3.Date of event is unknown; awareness date has been used for this field.H.6.Investigation summary: three samples were provided to our quality team for investigation.The reported issue was not confirmed upon inspection of the samples.None of the samples showed any signs of the reported defect.Since the reported defect was not confirmed a manufacturing root cause could not be determined.Furthermore, a device history record review was completed for provided lot number 0351028, 0351034 and 0351036.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defect.H3: see h.10.
 
Event or Problem Description
It was reported while using bd luer-lok¿ syringe with attached needle 25 g the needle pulled out of the hub.There was no report of patient impact.The following information was provided by the initial reporter: mds- bd plastipak 3ml syringes 309582.Twice the needle pop off the syringe while instilling the diluent into the covid vial, causing the diluent to squirt out onto the counter.Twice we have had the needles pop off the syringe while instilling the diluent into the covid vial, causing the diluent to squirt out onto the counter.We have had to waste two vials of vaccine because we did not know how much diluent was injected into the covid vial and how much squirted out when the needle popped off the syringe.Are you able to provide the date of occurrence for each incident? i am not- though it happened twice in 1 week.Is sample available to return for investigation? yes.Was the patient involved in this incident? if yes, what was the patient outcome? no.Were you able to correct the issue by using another needle or giving it a little twist- we tried that after the first incident and that did not solve the problem.I am not sure which lot number that the occurrence happened to (i have multiple lot numbers).I have collected all of the bd plastipak 3ml syringe with 25g 1 1/2 needle.I made the decision not to use any of the needle/syringe combo.I did not want to waste anymore covid vaccine.¿.

Brand Name
BD LUER-LOK¿ SYRINGE WITH ATTACHED NEEDLE 25 G
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16883449
Report Number1213809-2023-00467
Device Sequence Number17572315
Product Code FMF
UDI-Device Identifier30382903095828
UDI-Public(01)30382903095828
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2025
Device Model Number309582
Device Catalogue Number309582
Device Lot Number0351034
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2023
Initial Report FDA Received Date05/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown